Frost/Freeze, Parmer
- When
- May 2, 4:30 AM CST to 7:00 AM CST
- Where
- Parmer forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.530, -102.784 (the zone’s center; the record gives no point)
Surface high pressure settled over the region which resulted in widespread freezing temperatures on the 3rd. Temperatures at or below freezing were observed near and |west and north of a line from Tahoka (Lynn County) to Memphis (Hall County).
Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
Surface high pressure settled over the region which resulted in widespread freezing temperatures on the 3rd. Temperatures at or below freezing were observed near and |west and north of a line from Tahoka (Lynn County) to Memphis (Hall County). Freezing temperatures on the 2nd were limited to the extreme southwestern Texas Panhandle.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at May 2, 3:31 AM CST, 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 431 AM CDT MON MAY 2 2011 .SHORT TERM... TODAY...POSITIVELY-TILTED UPPER TROF CONTINUES TO MARCH ACROSS THE SOUTHERN ROCKIES THIS MORNING AND BY THIS EVENING WILL HAVE ADVANCED EAST OF THE LOCAL AREA. ABUNDANT CONVECTION HAS THUS FAR REMAINED CONFINED TO CENTRAL TX IN THE PROXIMITY OF THE RRQ OF AN UPPER JET STREAK AS SAMPLED BY 00Z RAOBS. UNFORTUNATELY THIS CONVECTION IS INTERCEPTING MOISTURE RETURN ALOFT RESULTING IN SIGNIFICANTLY LIGHTER SHRA/TSRA ACTIVITY FARTHER NORTH INTO OUR SERN ZONES. PROGRESSIVE NATURE OF THE PARENT TROF IMPLIES MID- LEVEL DRY SLOTTING WILL OVERSPREAD THE SOUTH PLAINS BY MIDDAY PUTTING AN END TO POPS AND PROMOTING WARMER...BUT STILL BLO NORMAL MAX TEMPS UNDER LIGHT NLY WINDS. ARRIVAL OF A RATHER IMPRESSIVE MID-LEVEL COLD POCKET LATER TODAY IMMEDIATELY BEHIND THE UPPER TROF AXIS MAY GIVE RISE TO A FEW SHALLOW AND LOW-TOPPED SHRA ACROSS OUR NWRN ZONES...BUT OVERALL THIS THREAT APPEARS TOO REMOTE FOR MENTION IN THE FORECAST. TONIGHT...BROAD SURFACE RIDGE DIVES SOUTH SECURING LIGHT WINDS AND AMPLE RADIATIONAL COOLING UNDER CLEAR SKIES. EARLIER CONCERNS OF A WIDESPREAD FREEZE HAVE DIMINISHED SOME AS SAID HIGH WILL HAVE PUSHED INTO THE PERMIAN BASIN LATER TONIGHT RESULTING IN LIGHT DOWNSLOPING FLOW AREA WIDE. AS A RESULT...MIN TEMPS HAVE BEEN ADJUSTED UPWARD AREA WIDE. WE WILL HOWEVER MAINTAIN A FREEZE WATCH ACROSS THE CLIMATOLOGICALLY-FAVORED WRN SOUTH PLAINS AND FAR SW PANHANDLE WHERE SPOTTY FREEZES APPEAR LIKELY WHILE REMOVING THE REMAINDER OF THE SOUTH PLAINS. SUBSEQUENT FORECASTS WILL REVISIT THIS THREAT AND ADJUST ACCORDINGLY. && .LONG TERM... TRANQUIL WEATHER PATTER TO CONTINUE THROUGH MUCH OF THE REST OF THIS WEEK AS ZONAL TO WEAK NORTHWESTERLY FLOW DEVELOPS OVER THE REGION. THIS WILL RESULT IN A GRADUAL WARMUP IN TEMPERATURES ACROSS THE REGION AND DRY WEATHER. MODELS CONTINUE TO TRY AND PULL LOW LEVEL MOISTURE INTO THE REGION BY THE END OF THE WEEK ALONG WITH A WEAK COLD FRONT THAT LOOKS TO STALL OUT SOMEWHERE ACROSS THE TEXAS PANHANDLE OR FAR NORTHERN SOUTH PLAINS/ROLLING PLAINS. DRYLINE SHOULD BECOME ESTABLISHED LATE THURSDAY INTO FRIDAY MORNING OVER EASTERN NEW MEXICO AND THEN PUSH EAST ACROSS THE AREA ON FRIDAY AS A WEAK DISTURBANCE MOVES ACROSS THE REGION. HELD ON TO THE SLIGHT CHANCE POPS ACROSS THE FAR EASTERN ROLLING PLAINS AS WHERE THE DRYLINE WILL STOP REMAINS UNCERTAIN AND CAP STRENGTH STILL APPEARS TO BE AN ISSUE AS WELL. WITH SOUTHWESTERLY FLOW AT THE SURFACE...DRYLINE WILL STRUGGLE TO MIX WEST IN THE OVERNIGHT HOURS WHICH WILL RESULT IN A DRY AIRMASS REMAINING OVER THE FORECAST AREA THROUGH THE UPCOMING WEEKEND. GFS CONTINUES TO GO BACK AND FORTH WITH THE DRYLINE SLOSHING BACK TO THE TX/NM STATE LINE OR KEEPING IT EAST OF THE REGION WHILE THE ECMWF KEEPS US STUCK WEST OF THE DRYLINE. HOWEVER...ECMWF CONTINUES TO INDICATE A TROF OR CLOSED LOW DEVELOPING OFF THE BAJA PENINSULA COAST WHICH WOULD START TO TRANSITION THE FLOW OVER THE FORECAST AREA TO SOUTHWESTERLY AND THIS WOULD FAVOR THE DRYLINE PUSHING BACK FURTHER WEST THAN THE GFS HAS. DEFINITELY BEARS WATCHING TO SEE HOW THE MODELS EVOLVE WITH TIME. JORDAN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 60 30 69 35 79 / 10 0 0 0 0 TULIA 60 34 71 39 77 / 10 0 0 0 0 PLAINVIEW 60 35 71 39 77 / 10 0 0 0 0 LEVELLAND 63 34 72 38 78 / 10 0 0 0 0 LUBBOCK 62 37 72 41 77 / 10 0 0 0 0 DENVER CITY 65 35 70 36 79 / 10 0 0 0 0 BROWNFIELD 63 36 72 37 78 / 10 0 0 0 0 CHILDRESS 62 36 73 42 79 / 20 0 0 0 0 SPUR 62 38 72 41 79 / 20 0 0 0 0 ASPERMONT 62 38 72 43 80 / 30 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR THE FOLLOWING ZONES: TXZ021-022-027-028-033-034-039-040. && 93/14
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 415 PM CDT SUN MAY 1 2011 TXZ021>044-022115- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 415 PM CDT SUN MAY 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT A LIGHT FREEZE WILL BE POSSIBLE ACROSS THE EXTREME SOUTHWESTERN PANHANDLE AND THE NORTHERN AND WESTERN SOUTH PLAINS LATE TONIGHT...PARTICULARLY IN SHELTERED LOCATIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WIDESPREAD FREEZE IS EXPECTED ACROSS MUCH OF THE CAPROCK LATE MONDAY NIGHT INTO TUESDAY MORNING...AS OVERNIGHT LOWS WILL DROP INTO THE UPPER 20S AND LOWER 30S. THUS...A FREEZE WATCH IS IN EFFECT FOR MUCH OF THE EXTREME SOUTHERN PANHANDLE AND THE SOUTH PLAINS DURING THIS TIME PERIOD. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 527 AM CDT MON MAY 2 2011 TXZ021>023-027-028-033-034-039>041-021130- PARMER-CASTRO-SWISHER-BAILEY-LAMB-COCHRAN-HOCKLEY-YOAKUM-TERRY- LYNN- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...MULESHOE...LITTLEFIELD...OLTON...MORTON...LEVELLAND... PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL 527 AM CDT MON MAY 2 2011 ...REDUCED THREAT OF FREEZING TEMPERATURES THIS MORNING... ABUNDANT CLOUDS OVERNIGHT AND EARLY THIS MORNING HAVE PREVENTED THE THREAT OF A FREEZE ACROSS ALL OF THE SOUTH PLAINS...HOWEVER AREAS IN THE FAR SOUTHWEST PANHANDLE FROM FRIONA EAST TO DIMMITT ARE EXPERIENCING DIMINISHING CLOUD COVER AND COLDER TEMPERATURES. A SPOTTY FREEZE WILL BE POSSIBLE IN THESE AREAS THROUGH SUNRISE.
The national radar mosaic for the moment the first event began.
16 frost/freeze. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, May 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 314623, 314608, 314609, 314610, 314611, 314612, 314613, 314614, 314615, 314616, 314617, 314618, 314619, 314620, 314621, 314622.